Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Boston/Norton, MA

June 8, 2008Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 8, 2008, 3:48 PM EDT for Capitol Planning Region, Connecticut. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 3:48 PM EDT (19:48 UTC)
Expired
Jun 8, 2008, 4:24 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:55 PM EDTTSTM WND DMGWest Hartford, CTLARGE BRANCHES AND WIRES DOWN
Jun 8, 4:05 PM EDTTSTM WND DMGHartford, CTWIRES DOWN VIA STRONG WINDS
Jun 8, 4:25 PM EDTTSTM WND DMGNewington, CTTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 081948
SVRBOX
CTC003-082030-
/O.NEW.KBOX.SV.W.0025.080608T1948Z-080608T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...HARTFORD...EAST HARTFORD...

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CANTON...OR 8 MILES WEST OF WEST HARTFORD...AND MOVING EAST AT 28
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FARMINGTON BY 355 PM EDT...
  WEST HARTFORD AND BLOOMFIELD BY 400 PM EDT...
  HARTFORD BY 410 PM EDT...
  EAST HARTFORD...WETHERSFIELD AND SOUTH WINDSOR BY 415 PM EDT...
  GLASTONBURY BY 420 PM EDT...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4173 7299 4194 7289 4191 7254 4163 7257
      4162 7260
TIME...MOT...LOC 1948Z 286DEG 24KT 4180 7286

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 082024
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT SUN JUN 8 2008

CTC003-082033-
/O.CAN.KBOX.SV.W.0025.000000T0000Z-080608T2030Z/
HARTFORD CT-
423 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN HARTFORD 
COUNTY REMAINS IN EFFECT UNTIL 5 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4173 7299 4194 7289 4191 7254 4163 7257
      4162 7260
TIME...MOT...LOC 2023Z 286DEG 24KT 4173 7256

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:27 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 8, 10:27 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1027 AM EDT SUN JUN 8 2008

.SYNOPSIS...
HEAT AND HUMIDITY WILL PERSIST EARLY THIS WEEK...WITH THE POTENTIAL
FOR RECORD SETTING HEAT MON. A COLD FRONT WILL BRING SOME RELIEF
WED...WITH COOLER CONDITIONS TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAZY AND QUITE HUMID THIS AFTERNOON. MORNING SOUNDINGS SHOW 17C AT
850 MB...AND A POTENTIAL MIX TO 800 MB WOULD TAP 14C AIR...AN
EUIVILENT OF 19C AT 850 MB. SO MAX TEMPS IN THE 90S...ESP LOW-MID
90S...SEEMS REASONABLE. A COUPLE OF GRIDS IN THE HARTFORD AND LOWELL-
MANCHESTER AREAS ARE FORECAST TO TOUCH HEAT INDEX/APPARENT
TEMPERATURE LEVELS OF 100F...NOT ENOUGH TO TRIGGER AN ADVISORY BUT
CLOSE.

CONCERN FOR THE AFTERNOON WILL CONTINUE TO BE THE POTENTIAL FOR
CONVECTION. 09Z SREF SHOWS POPS 18-21Z ALL THE WAY TO I-95 WITH THE
HIGHEST VALUES IN WESTERN MASS AND NW CONNECTICUT.

SEVERE POTENTIAL CONTINUES MINIMAL. JET SUPPORT REMAINS WELL NORTH
IN CANADA BASED UPON MARGINAL MID LEVEL WIND FIELDS AND WEAK LAPSE
RATES.

&&

.SHORT TERM /MONDAY/...
ANY CONVECTION WILL DIMINISH QUICKLY THIS EVENING WITH LOSS OF
DAYTIME HEATING. ANOTHER WARM AND MUGGY NIGHT AHEAD WITH PATCHY FOG.

MODELS HAVE COME INTO VERY GOOD AGREEMENT REGARDING POSITION OF WEAK
BACK DOOR FRONT WHICH IS EXPECTED TO DROP INTO SW NH AND MUCH OF
CENTRAL/EASTERN MA MON AFTERNOON. 00Z NAM/GFS/CANADIAN AND 21Z/7
SREFS ALL SHOW POTENTIAL FOR CONVECTION AS THIS BOUNDARY PUSHES INTO
UNSTABLE AIRMASS AND PROVIDES SUFFICIENT LOW LEVEL CONVERGENCE.
SEVERE THREAT IS QUESTIONABLE GIVEN AXIS OF STRONGEST MID LEVEL WIND
FIELD IS N OF OUR AREA AND LAPSE RATES REMAIN RATHER WEAK...BUT A FEW
STORMS COULD PRODUCE WIND DAMAGE OR HAIL. MAIN THREAT AREA LOOKS TO
BE FROM KEENE TO WORCESTER...BOSTON AND MANCHESTER.

DESPITE THIS BOUNDARY PUSHING S...IT WILL BE ANOTHER HOT AND HUMID
DAY WITH POTENTIAL FOR RECORD HIGHS TO FALL /ESPECIALLY INLAND/. HEAT
INDEX VALUES SHOULD REACH 100 TO 105 FOR A FEW HOURS...SO WE MAY NEED
TO ISSUE HEAT ADVISORIES FOR PARTS OF REGION IN LATER FORECASTS.
COASTAL LOCATIONS COULD SEE TEMPERATURES DROP OFF A BIT MON
AFTERNOON...BUT NOT DRAMATICALLY SO.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THERE MAY BE SOME ONGOING CONVECTION MON EVENING AHEAD OF A WEAK
BACKDOOR FRONT.  WE WILL EXTEND CHC POPS INTO MON EVENING...MAINLY
FROM S NH THROUGH EASTERN MA WHERE CHANCES APPEAR TO BE GREATEST.
OTHERWISE...ANOTHER WARM AND MUGGY NIGHT WITH PATCHY LATE NIGHT FOG
POSSIBLE.

ANOTHER VERY HOT DAY IS EXPECTED TUE WITH RECORD HEAT POSSIBLE
AGAIN.  850 MB TEMPS +21C AND 2M TEMPS SUPPORT MAXES MID TO UPPER
90S IN THE INTERIOR.  THERE WILL BE MORE SOUTHERLY FLOW WHICH WILL
KEEP SOUTH COAST COOLER AND FLOW MAY WEAKEN ENOUGH FOR SUBTLE
SEABREEZES ALONG THE EAST COAST SO WE KEPT BOS IN LOWER 90S...BUT IT
COULD BE HOTTER IF NO SEABREEZE.

THERE ARE SOME TIMING DIFFERENCES WITH NEXT APPROACHING COLD FRONT
FOR TUE NIGHT.  GFS IS SLOWER AS IT AMPLIFIES UPSTREAM SHORTWAVE
MORE RESULTING IN A SLOWER SOLUTION AND DRY DAY ON TUE.  ECMWF IS
THE FASTEST OF THE MODELS WITH FRONT APPROACHING W ZONES BY 00Z WED
AND NAM BRINGS PRECIP INTO SNE BY LATE TUE.  MODEL CONSENSUS FAVORS
DRY ON TUE SO WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS LATE TUE
ACROSS W ZONES.

NAM/GFS/GGEM AND SREF POPS INDICATE BEST CHC OF CONVECTION TUE NIGHT
WILL BE NORTH AND WEST OF SNE SO WE HAVE JUST SLIGHT CHC TO CHC
POPS...HIGHEST IN THE INTERIOR.  TIMING OF FRONT DOES NOT APPEAR TO
BE FAVORABLE FOR SVR WX.

FRONT SLOWLY MOVES OFF THE COAST WED...BUT 850 MB TEMPS ARE STILL
WARM SO MAX TEMPS COULD REACH WELL INTO THE 80S...ALTHOUGH LESS
HUMID.  THERE COULD BE A FEW LINGERING SHOWERS EASTERN ZONES WED
MORNING IF SLOWER TIMING OF FROPA VERIFIES.  DRY AND COOLER WEATHER
THU.

ECMWF AND GFS ARE NOW ON BOARD SHOWING AMPLIFIED UPPER LOW MOVING
INTO NORTH ATLANTIC FRI INTO THE WEEKEND RESULTING IN COOL TEMPS
WITH ONSHORE FLOW.  HOWEVER...GFS ENSEMBLE MEAN AND UKMET SHOW
FLATTER TROF FURTHER EAST WITH WARMER TEMPS TRYING TO MOVE BACK IN
FOR THE WEEKEND...WHICH IS WHAT 12Z/7 ECMWF WAS ADVERTISING.  SO
THERE IS STILL SOME UNCERTAINTY WITH HOW THE END OF THE WEEK AND
WEEKEND WILL PLAY OUT.  WE HAVE TEMPS COOLING DOWN SOMEWHAT FOR
FRI/SAT ACROSS EASTERN NEW ENG BUT NOT TO THE EXTENT THAT GFS/ECMWF
WOULD INDICATE.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE BRINGS MOSTLY CLEAR SKIES...JUST SOME CONVECTIVE DEBRIS
MOVING FROM NEW YORK EAST INTO NEW ENGLAND. VFR SHOULD CONTINUE
THROUGH THE AFTERNOON. CAPE OF 1500-2000 IN WESTERN AND CENTRAL
SECTIONS. WILL GO WITH SCATTERED TSTMS FROM MID AFTERNOON TO EARLY
EVENING AND EXPAND A LITTLE FURTHER EAST TO WORCESTER.

MVFR IN HAZE ACROSS THE SOUTHERN WATERS...CONVERTING TO FOG TONIGHT.

OUTLOOK...
MON...MVFR/IFR IN FOG/HAZE EARLY. SCATTERED PM TSTMS KMHT/KBOS.
TUE...MVFR/IFR IN FOG/HAZE EARLY...OTHERWIZE VFR.
TUE NIGHT...AREAS OF MVFR IN SCT SHOWERS/TSTMS.
WED AND THU...VFR

&&

.MARINE...
W/SW WINDS TODAY INTO MON WILL REMAIN BELOW 25KT WITH FLAT SEAS. MAIN
CONCERN IS FOR HAZE THIS AFTERNOON AND FOG AGAIN LATE TONIGHT. WEAK
BACK DOOR FRONT DROPPING S WILL REACH E MA WATERS MON AFTERNOON...AND
MAY BE ACCOMPANIED BY SCATTERED THUNDERSTORMS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

WINDS GENERALLY SW 10-15 KTS MON NGT THROUGH WED...BECOMING WEST WED
NIGHT/THU.  SEAS GENERALLY 2-4 FT OVER OPEN WATERS.  WE UNDERCUT WNA
WHICH APPEARED TOO HIGH IN SW FLOW REGIME.

&&

.CLIMATE...
RECORD HIGHS FOR SUN-MON-TUE...

SUNDAY...
BOSTON - 97 1984
PROVIDENCE - 94 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1984

MONDAY...
BOSTON - 96 1984
PROVIDENCE - 95 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1933

TUESDAY...
BOSTON - 96 1959
PROVIDENCE - 94 1974
BRADLEY/HARTFORD - 97 1974
WORCESTER - 91 1984

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/JWD
NEAR TERM...WTB
SHORT TERM...JWD
LONG TERM...KJC
AVIATION...KJC/JWD
MARINE...KJC/JWD
CLIMATE...
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT SUN JUN 8 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1244 PM EDT SUN JUN 8 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHERN NEW
HAMPSHIRE...MOST OF MASSACHUSETTS EXCEPT THE COAST...MOST OF RHODE
ISLAND EXCEPT THE SOUTH COAST AND ALL OF CONNECTICUT UNTIL 8 PM.

HEAT INDICES WILL APPROACH 100 DEGREES IN THE INTERIOR FOR A FEW
HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF SOUTHERN
NEW ENGLAND ON MONDAY AND POSSIBLY AGAIN ON TUESDAY WHEN RECORD OR
NEAR RECORD HEAT IS EXPECTED. HEAT INDICES WILL PEAK AT 100 TO 105
DEGREES...ESPECIALLY ON MONDAY.

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AHEAD
OF A WEAK BACKDOOR FRONT...MAINLY FROM SOUTHERN NEW HAMPSHIRE
THROUGH NORTHEAST MASSACHUSETTS.

MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY NIGHT
AS A COLD FRONT APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WITH IN-OFFICE SUPPORT BEGINNING AT 3PM.

ANZ230>237-250-254-255-091200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1244 PM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ACROSS THE
NORTHERN WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG ..UPDATED FOR THE SEVERE THUNDERSTORM WATCH..

In the hours before

Special weather statement, Jun 8, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT SUN JUN 8 2008

CTZ002-MAZ011-082000-
EASTERN HAMPDEN MA-HARTFORD CT-
320 PM EDT SUN JUN 8 2008

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 13 MILES NORTHWEST OF CANTON...OR ABOUT 6 MILES
NORTH OF TORRINGTON...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...8 MILES NORTH OF CANTON BY 330 PM
EDT...SIMSBURY BY 340 PM EDT...GRANBY BY 350 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. FREQUENT
LIGHTNING WILL LIKELY OCCUR WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Special weather statement, Jun 8, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SUN JUN 8 2008

CTZ002-MAZ009-011-082015-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
331 PM EDT SUN JUN 8 2008

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES WEST OF
GRANVILLE TO 2 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING
FROM 17 MILES NORTHEAST OF TORRINGTON TO 2 MILES SOUTHWEST OF
BRISTOL...MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...SOUTHWICK AND GRANVILLE BY 340 PM EDT...
WETHERSFIELD AND WEST HARTFORD BY 350 PM EDT...WINDSOR LOCKS AND
WINDSOR BY 400 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:13 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region47 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.